A toxic drug alert in Quesnel has been issued by Northern Health. (File photo)

A toxic drug alert in Quesnel has been issued by Northern Health. (File photo)

Red substance being sold as down sparks toxic drug alert in Quesnel

The substance causes sudden overdose, prolonged sedation and memory loss

Northern Health has issued a toxic drug alert for Quesnel after reports of a highly toxic substance being sold as down.

The deep burgundy (red) in colour, chunky and dense substance causes sudden overdose, including prolonged sedation and memory loss.

“Overdoses are happening when the substance is smoked and injected,” reads the alert issued Tuesday, June 14.

Northern Health strongly advises anyone never to use alone and carry naloxone.

Read More: B.C. sees 161 people die to toxic drug crisis in April, amid calls for safer supply

Overdose Prevention Sites (OPS) are available in Quesnel.

Coalition of Substance Users of the North (CSUN) at 3-445 Anderson Drive is open Friday to Wednesday from 4 p.m. to 10 p.m. Quesnel Specialized Services is also available weekdays (excluding holidays) from 11 a.m. to 7 p.m. at 395 Elliott Street.

If someone overdoses immediately, call 9-1-1 or your local emergency number.

Read More: B.C. safe consumption site marks five years of ‘truly saving lives’

Do you have something to add to this story, or something else we should report on? Email: rebecca.dyok@quesnelobserver.com



Like us on Facebook and follow us on Twitter.

B.C. overdosesQuesnelstreet drugs